Step-by-step instructions on how to administer Narcan
Step-by-step instructions on how to administer naloxone:
Professors at the UIW Feik School of Pharmacy recommend to first call 911 and to give the person experiencing an overdose two breaths.
The patient should be elevated and on their side, not flat on their back. So if that person has to vomit, it won't go down their windpipe.
The drug is available in two forms: a single use syringe or with a nasal adapter that turns the injection form into a nasal mist.
When using the nasal adapter, administer the dosage directly into the nostril. If the person is not breathing, the drug can still be absorbed through the mucous membranes of his or her nose.
When using the syringe, you should inject the person in the upper arm or thigh, where there is muscle.
When injecting the person, draw out 1 millimeter and hold it firm.
Copyright 2018 by KSAT - All rights reserved.